MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ORTHOMATCH CR IMPLANT IMPACTOR; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL

SMITH & NEPHEW, INC. ORTHOMATCH CR IMPLANT IMPACTOR; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL
Model Number 71436399
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, before surgery, the orthomatch cr implant impactor was broken.The procedure was completed with less than 30 minute delay, using a s+n back-up device.Patient injuries were not reported.
 
Additional Manufacturer Narrative
H6: the device, used in treatment, was returned for evaluation.A visual inspection of the returned device confirmed the stated failure mode.The device was found to be fractured, rendering it inoperable.The device shows signs of extensive use.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ORTHOMATCH CR IMPLANT IMPACTOR
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11744170
Report Number1020279-2021-03690
Device Sequence Number19877806
Product Code JWH
UDI-Device Identifier00885556622087
UDI-Public00885556622087
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K170648
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71436399
Device Catalogue Number71436399
Device Lot Number18CSC0025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2021
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer07/19/2021
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1